Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

HELP Decongestant double dose!

(18 Posts)
Rachie1986 Thu 21-Sep-17 20:42:20

Just gave my husband a double dose of decongestant (phenylephrine hydrochloride) by mistake.

He says he'll be fine.
I'm worried.

He is a big bloke if that helps - lots of weight to take a larger dose.

Should I call 111 or just monitor him?
What about when he goes to sleep?

Wolfiefan Thu 21-Sep-17 20:45:07

Worth calling 111.

Rachie1986 Thu 21-Sep-17 20:46:35

Really? Eeek.

VivienneWestwoodsKnickers Thu 21-Sep-17 20:47:11

He'll be fine. I take a double dose regularly.

Doubt he'll get much sleep tonight though - I lost a night last week to the same thing. I will only take it in the morning from now on!!

Rachie1986 Thu 21-Sep-17 20:54:04

Ok thanks.

Wolfiefan Thu 21-Sep-17 20:55:24

No random person on the Internet can tell you he will be fine. If he has taken an overdose he needs to take proper medical advice.
In future don't give him pills?! He's an adult and should be responsible for his own dosage.

Spam88 Thu 21-Sep-17 21:03:55

I think it's best to call 111. Decongestants increase blood pressure and heart rate so I'd want a professional opinion.

Rachie1986 Thu 21-Sep-17 21:08:06

Have done x

Wolfiefan Thu 21-Sep-17 21:19:05

Hope they can reassure you. Always worth checking.

Rachie1986 Thu 21-Sep-17 21:25:21

Yes it is always worth checking. It seems fine thankfully.

I took some pills up to him as he is feeling pretty under the weather (very unlike him) and said I don't know how many actually. He said oh it'll be 2. Then I looked it up and it was 1.

Boring story!
But I'll always look it up before we take now!

Fluffymonkey Thu 21-Sep-17 21:26:31

I think it is highly unlikely that a single dose of a over the counter medicine is likely to kill or maime your large husband. Calling 111 is such a ridiculous and over the top suggestion.

Spam88 Thu 21-Sep-17 21:30:09

fluffy pretty sure the advice on all medication is to seek medical help if you take an overdose...but if you know better then 🤷‍♀️

Rachie1986 Thu 21-Sep-17 21:31:49

I thought it seemed a bit ott fluffy but better to be safe than sorry and I'm not worrying now so that's positive!

Fluffymonkey Thu 21-Sep-17 21:32:09

Taking 2 instead of 1 is a mistake not an overdose

Rachie1986 Thu 21-Sep-17 21:32:22

Yes spam it did state to seek medical advice on this one (as on most!)

Rachie1986 Thu 21-Sep-17 21:36:48

We thought as it said only 1 pill every 6 hrs we should check. Anyway, still better to call when its all ok then not call and something happen.

Wolfiefan Thu 21-Sep-17 22:17:18

Fluffymonkey I wasn't suggesting the OP's DH took a deliberate overdose or was attempting to harm himself.
But he took OVER the recommended dose. So an overdose. Even if by accident.

LivingInMidnight Fri 22-Sep-17 19:56:35

I've done it before and lived. You should switch to pseudoephedrine though, it's much more effective.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now